| Catalog Number |
5393190 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that sometimes post a dialysis catheter placement, there was damage and kink noted to the extension legs tubing.It was further reported that tape placement around the extension leg to make it firm the catheter.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.However, eight photos were provided for review.The photos show the two extension legs of the dialysis catheter which was already implanted into the patient body, in which the damage, deformation and kinks were noted to the extension legs tubing especially in the clamping area.Therefore, the investigation is confirmed for the reported deformation due to compressive stress issue.However, the investigation is unconfirmed for the reported material integrity issue as the specific damage like extension leg deformation was noted in the provided photo.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that sometimes post a dialysis catheter placement, there was damage and kink noted to the extension legs tubing.Reportedly, the tubing was manually unkinked and taped.There was no reported patient injury.